MAUDE Adverse Event Report: COOK IRELAND LTD COTTON-LEUNG BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD COTTON-LEUNG BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21469
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Additional information 23rd nov 2017; ¿the stent itself was placed in the patient.I don't think it will return.They don't use the flap protector in this hospital.¿ upon further investigation, it has been determined that the complaint stent was sent to cook endoscopy.A request has been made on 27th nov 2017 for this device to be returned to cirl for evaluation.An additional, complaint has been opened by cook endoscopy to deal with the wire lock addressed in this complaint.This investigation will only look at pr198985.Lab evaluation: this device was not returned to cirl for a lab evaluation.Therefore a document based evaluation has been performed.Root cause: a possible root cause for this complaint is that the stent could not be passed through the wire lock because the physician did not use the flap protector.This is a user error situation.Ifu review: it may be noted that according to the instructions for use, ifu0045-6, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.As per step 2; ¿load positioning sleeve onto duodenal flap end of stent.¿ fqc/ prd review: prior to distribution, all biliary devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl as per fqc0128.Document review: a review of the manufacturing records for the biliary device of lot c1304731 did not reveal any discrepancy related to the complaint issue.Summary: this complaint is confirmed based on customer testimony.However, it may be noted that this is a user error situation.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Stent did not go through the wire lock.Wire lock and stent only to be returned."as per complaint form": the stent could not be pushed through the valve of the wire lock.It worked with an 8.5 french stent though.

Brand Name
COTTON-LEUNG BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7126837
Report Number3001845648-2017-00601
Device Sequence Number1210658
Product Code FGE
UDI-Device Identifier00827002214699
UDI-Public(01)00827002214699(17)191209(10)C1304731
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21469
Device Catalogue NumberCLSO-10-7
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/18/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2017
Initial Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1